ok i just started zoloft about a week ago exactly, and i supposedly have to up my dose today. well for starters i always been depressed and worried frequently about everything, i suffer from G.A.D and S.A. and then about 4 months ago i did something i absolutely regret [smoked Weed and drunk rum] and it messed me up really bad which i think made me experience Depersonalization[the feeling of not being real] and it had scared me so bad and put alot of stress on me i guess. but i didnt experience this until 2 months later after the weed incident. and it just hit me one day, i guess cause my body just couldnt take it any more and just shut down emotion, at least that what i hear why it does it. And i finally decided to see a doctor and get prescribed some meds to help me. Well i didnt tell him about my weed incident or depersonalization. and well he just gave me zoloft. so the first day of taking it was ok, i woke up in the morning with anxiety but it calmed down and i felt really happy but i had trouble sleeping,nightmares, Somewhat suicidal feelings, still had depersonalization issues. and tried to meditate which helped alot. and this same thing continued for the next four days of taking it. Then last night, i only slept for 3 or 4 hours and woke up with a panic attack which lasted about 10 minutes, i calmed myself down though as best as i could. and afterwards i had intense enlightment which lasted about 15 minutes. then i just tried going back to sleep. Now im up, feeling blurry headed, not really here but still alive,nauseous, anxiety and now im supposed to up my dose and im just very reluctant :( what should i do?
12 Jun 2012
I'm sorry you feel so awful. Since you had moderate suicidal feelings, I wouldn't increase the dose, I would call the doctor, tell them that and you would like to see him ASAP. Then I would tell him the whole issue, just like you did us. You can ask when you call if you should increase the dose. The doctor can't help if he doesn't know the whole story. I want you to feel better, and to do that you need the correct treatment.
12 Jun 2012
Witholding important information about yourself sabotages the physician's ability to treat you to the best of their ability.
My suggestion is you get with him/her right away and tell all, see if that changes the treatment regimen. Even if it doesn't you will no longer have the added stress or drama that hiding the truth generates. Hope this helps.
13 Jun 2012
I totally agree with the other responders, but also would like you to know that it takes drugs like zoloft a good 4 weeks to be totally effective, but since you had been thinking of suicide I would most definately talk to your doctor & tell him the whole story this time. I hope that this is a psychiatrist & not a GP that is prescribing for you, It is not in their field to prescribe depression meds. You need to see a psychiatrist. They are the experts on all depression & anxiety issues & know the correct meds to prescribe.Wishing you the best... Mary
13 Jun 2012
First of all welcome to the site. And nobody will judge you here. There's a wonderful group of people here willing to help, listen, give advise, and give support. I was fortunate to get all of that when I joined and thank God for my friends and all the help here. You have come to the right place. I totally agree with the others. You asked what you should do. Well, I think you should go back to the doctor ASAP and tell him the whole truth. What you have told us here. Don't play around with your health hon. I don't know if I would up my dose before talking with my doctor. He doesn't know the whole story. I'm not scolding you at all hon. I'm just thinking of what's best for you. Please do me/us a huge favour and keep us updated on how you are doing. I will be wondering about you, and how the dr.s app. went. I'm so very glad you wrote in, and I hope everything gets better for you. I will say a little prayer for you. Please keep in touch, and Best Wishes and Good Luck hon. Ruthie
19 Jun 2012
The marijuana would could definitely cause some paranoia and alcohol is a depressant. I understand how it affected me it compounds your problems. I had some trouble with SSRI's myself. I feel your very conscious of internal feelings it's part of the disorder personally I would give it another week I would make the appointment now however. If there isn't someone you can confide in post your thoughts here. Regarding that specific homeopathy/herbal remedy with milk I've never heard or experienced anything significant to support that and I've been researching and studying pharmacology, and homeopathy for about 13 years. MAOI's are the most effective prescription medications for SAD although you won't hear this from your doctor do some research on the site Social Anxiety Support and The Social Anxiety Institute become educated about what generally helps and what is odd or just bad advice.
Of-course if you are having suicidal thoughts get in to your doctor ASAP. If you have any specific questions about a medication I can give you in general terms how it works but I won't tell you what to do. I can give you links and to studies and discussion boards about there general effectiveness. Yes everyone is different. However instead of playing with medication I would recommend you try what most commonly works and than eliminate those before trying something that basically hasn't been effective for most anyone.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
my Doctor prescribe 50mg of zoloft for anxiety and for my racing thoughts.i was kind of excited and positive to take it since im a little scared od ...
I am new to this support group but not to the? sight, I usually come here to compare meds and do some of my research, however I NEED to reach out and ...
I am taking Zoloft 100mg for panic attacks and depression and 200mg Luvox for OCD. I would like to know if such a prescription or dosage is alright. ...
I have a cogenital heart birth defect (MVP). I have been prescribed .50 mg Zoloft and 5 mg of Abilify. What are the side effects? Will this cause ...
Side Effect - I have hypothyroidism and take 50mg thyroxine everyday, I started taking Zoloft 5 days
... ago to treat anxiety and depression. I noticed the effects of Zoloft right away. At first I felt better than I have in years, not agitated, calm ...